Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 27, 2011, 9:35 PM CST for 4 counties in Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2011, 9:35 PM CST (03:35 UTC)
- Expired
- Feb 27, 2011, 10:15 PM CST
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IL, Coles County, IL, Douglas County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 9:37 PM CST | TSTM WND GST 52 | Mattoon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS53 KILX 280335
SVRILX
ILC023-029-041-045-280415-
/O.NEW.KILX.SV.W.0011.110228T0335Z-110228T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
935 PM CST SUN FEB 27 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1015 PM CST.
* AT 933 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM REDMON TO MATTOON...MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARIS...TUSCOLA...COOKS MILL...RARDIN...DENNISON...HUMBOLDT...
VERMILION...OAKLAND...ARCOLA...BROCTON...HINDSBORO...CHRISMAN...
CAMARGO...VILLA GROVE...HUME...NEWMAN...FAIRGRANGE...BUSHTON...
ISABEL AND BORTON.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 183 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3945 8755 3940 8847 3950 8848 3988 8832
3989 8762 3988 8762 3987 8757 3989 8758
3989 8753
TIME...MOT...LOC 0335Z 232DEG 50KT 3965 8785 3951 8840
WIND...HAIL 60MPH 1.00IN
$$
GEELHART3 follow-up statements
240
WWUS53 KILX 280349
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
949 PM CST SUN FEB 27 2011
ILC023-029-041-045-280415-
/O.CON.KILX.SV.W.0011.000000T0000Z-110228T0415Z/
COLES IL-CLARK IL-DOUGLAS IL-EDGAR IL-
949 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDGAR...
EASTERN DOUGLAS...NORTHERN CLARK AND EASTERN COLES COUNTIES UNTIL
1015 PM CST...
AT 947 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CHRISMAN TO
RARDIN...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BROCTON...NEWMAN...CHRISMAN...HUME...EDGAR...MURDOCK...SCOTTLAND...
METCALF AND PALERMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3945 8755 3940 8837 3954 8826 3988 8812
3989 8762 3988 8762 3987 8758 3989 8758
3989 8753
TIME...MOT...LOC 0350Z 232DEG 50KT 3977 8751 3965 8807
WIND...HAIL 60MPH 1.00IN
$$
GEELHART893 WWUS53 KILX 280403 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1003 PM CST SUN FEB 27 2011 ILC023-029-041-280413- /O.CAN.KILX.SV.W.0011.000000T0000Z-110228T0415Z/ COLES IL-CLARK IL-DOUGLAS IL- 1003 PM CST SUN FEB 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS...NORTHERN CLARK AND EASTERN COLES COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 3955 8755 3948 8794 3978 8789 3989 8754 TIME...MOT...LOC 0403Z 232DEG 50KT 3983 8751 3976 8788 $$ ILC045-280415- /O.CON.KILX.SV.W.0011.000000T0000Z-110228T0415Z/ EDGAR IL- 1003 PM CST SUN FEB 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDGAR COUNTY UNTIL 1015 PM CST... AT 1001 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF CHRISMAN TO BROCTON...MOVING NORTHEAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... METCALF. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3955 8755 3948 8794 3978 8789 3989 8754 TIME...MOT...LOC 0403Z 232DEG 50KT 3983 8751 3976 8788 WIND...HAIL 60MPH 1.00IN $$ GEELHART
904 WWUS53 KILX 280416 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1016 PM CST SUN FEB 27 2011 ILC045-280426- /O.EXP.KILX.SV.W.0011.000000T0000Z-110228T0415Z/ EDGAR IL- 1016 PM CST SUN FEB 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EDGAR COUNTY HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3955 8755 3948 8794 3978 8789 3989 8754 TIME...MOT...LOC 0403Z 232DEG 50KT 3983 8751 3976 8788 $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 9:29 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 27, 9:29 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 929 PM CST SUN FEB 27 2011 .DISCUSSION... ISSUED 929 PM CST SUN FEB 27 2011 A MYRIAD OF WEATHER ISSUES IN PLACE FOR TONIGHT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL CONTINUE TO AFFECT A LARGE PORTION OF CENTRAL IL THE REMAINDER OF THE NIGHT. WATCHES MAY BE ISSUED FARTHER SOUTH AS THE NEXT LINE OF STORMS APPROACHES FROM THE WSW. INSTABILITY PARAMS CONTINUE TO SHOW CONDITIONS FAVORABLE FOR SEVERE STORMS OVER THE NEXT 3 HOURS IN CENTRAL IL...AND UP TO 6 HOURS IN SOUTHEAST IL. THE OTHER MAIN ISSUE IS THE FREEZING RAIN IN OUR NW COUNTIES. KNOX AND STARK ARE ALREADY SEEING ICING ON ELEVATED SURFACES AND UNTREATED ROADS. THE NEXT ROW OF COUNTIES MAY NEED TO BE ADDED TO THE FREEZING RAIN ADVISORY...WHICH WOULD INCLUDE SCHUYLER, FULTON, PEORIA AND MARSHALL. WILL CONTINUE TO CLOSELY MONITOR AIR TEMPERATURES AND PRECIPITATION PATTERNS TO SEE IF THAT WILL BECOME NECESSARY. SOME SNOW AND SLEET MAY EVENTUALLY DEVELOP ON THE NORTHWESTERN PORTION OF THE PRECIPITATION SHIELD...BUT IT APPEARS THAT WILL BE PRIMARILY NW OF OUR COUNTIES. THE LATEST RAPID UPDATE GUIDANCE SHOWS THE PRECIPITATION DIMINISHING SOMEWHAT AFTER MIDNIGHT IN AREAS WHERE WINTRY PRECIP WILL BE FALLING...SO THAT SHOULD HELP TO KEEP THE IMPACTS BELOW WARNING CRITERIA. IF WE EXPECT A QUARTER INCH OF ICE OR MORE...AN ICE STORM WARNING WOULD BE NEEDED. THE SURFACE LOW PRESSURE IS EXPECTED TO PASS ACROSS CENTRAL IL FROM SW TO NE AROUND MIDNIGHT. BEHIND THE LOW...COLDER AIR WILL BEGIN TO FILTER FARTHER SOUTHEAST INTO OUR AREA. AS THE COLDER AIR ARRIVES...DRIER AIR WILL ALSO ACCOMPANY IT. THAT DRY AIR SHOULD HELP TO REDUCE PRECIPITATION AMOUNTS AFTER MIDNIGHT. SEVERAL UPDATES HAVE ALREADY BEEN SENT OUT TONIGHT. WILL CONTINUE TO UPDATE INFORMATION IF NECESSARY AS THE SCENARIO UNFOLDS. SHIMON && .AVIATION... ISSUED 600 PM CST SUN FEB 27 2011...FOR THE 00Z TAFS STRONG TO SEVERE STORMS ARE APPROACHING WESTERN IL AT ABOUT 65 MPH. LARGE HAIL IS THE PRIMARY HAZARD. HIGH WINDS TO 50 KT WILL BE POSSIBLE IN THE STRONGEST STORMS. THE PATH OF THE STRONGEST STORMS MAY BE JUST SOUTH OF THE PIA AIRPORT...AS PIA IS ON THE COLD SIDE OF THE WARM FRONT. STORMS WILL WEAKEN THE FARTHER NORTH INTO THE COLD AIR THEY GO. WILL KEEP LIFR VIS AND SEVERE STORMS WITH HAIL IN THE TAFS BETWEEN 02Z-04Z. HAVE INCLUDED THOSE HAZARDS IN BMI AS WELL. WILL ONLY MENTION THUNDER AND HEAVY RAIN AT SPI/CMI/DEC FOR NOW...UNTIL THE PATH OF THE STRONGER STORMS BECOMES MORE EVIDENT. SOME LIGHT SNOW/SLEET WILL BE POSSIBLE ON THE BACK SIDE OF THE IS RAIN MONDAY MORNING...SO INCLUDED A MENTION OF WINTRY PRECIP BETWEEN 15Z-19Z. WINDS WILL REMAIN NORTHEAST TONIGHT THEN BECOME NORTH BY MON MORNING. SHIMON && .PREV DISCUSSION... ISSUED 332 PM CST SUN FEB 27 2011 MODELS APPEAR TO BE IN SOME AGREEMENT WITH OVERALL SFC AND UPPER AIR PATTERN...BUT DIFFER ON THE DETAILS WITH TEMP PROFILES AND LOCATION OF GREATEST QPF. MAIN CONCERN IS THE WEATHER SYSTEM THAT WILL BE AFFECTING THE CWA TONIGHT AND EARLY TOMORROW...WITH A WIDE RANGE OF WEATHER. SHORT TERM...TONIGHT THROUGH WEDNESDAY LOW PRSS AREA IN EASTERN CO WILL QUICKLY MOVE OUT INTO THE PLAINS AND REACH SOUTHEASTERN IL BY MIDNIGHT...AND THEN WESTERN PA BY TOMORROW MORNING. THE ASSOCIATED WARM FRONT WILL BE OVER THE AREA TONIGHT AND PCPN WILL DEVELOP ALONG AND NORTH OF THE FRONT. HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHWESTERN AREAS OF THE CWA TONIGHT WHILE CONVECTION DEVELOPS IN THE WARM SECTOR AND MOVES ACROSS SOUTHEASTERN PARTS OF THE CWA. MOST OF THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER FOR TONIGHT...WITH THE POSSIBILITY OF HAIL AND DAMAGING WINDS...WITH ANY STORMS THAT DEVELOP. FORCING APPEARS TO BE CONFINED ALONG AND NORTH OF THE FRONT...BUT WITH CONVECTION AND HEAVY RAIN OVER THE REST OF THE AREA...WILL LEAVE HIGH POPS IN FORECAST FOR TONIGHT AND OVERNIGHT. PCPN WILL TRANSITION TO SNOW AS COLDER AIR ADVECTS INTO THE REGION. FORECAST SOUNDINGS INDICATE A SMALL...MAYBE...3HR PERIOD OF A MIX RAIN/SNOW AND SLEET. FREEZING RAIN COULD BE POSSIBLE IF COLD AIR ARRIVES ON THE SURFACE BEFORE THE COLDER AIR ALOFT. BELIEVE THERE IS ONLY A SMALL CHANCE OF THIS HAPPENING SO WILL NOT ADDED ANY FREEZING RAIN AT THIS TIME. CHANGE OVER TO SNOW WILL OCCUR OVERNIGHT IN THE NORTHWEST AND TOMORROW MORNING IN THE EAST AND SOUTHEAST. ACCUMULATION AMOUNTS WILL BE SMALL AND THINKING OF A HALF INCH OR LESS POSSIBLE OVER THE AREA. AREAS IN THE NORTHWEST COULD RECEIVE UP TO AN INCH BY MORNING. PCPN WILL END BY NOON ACROSS THE AREA. NOT LOOKING FOR MUCH SNOW OR ICE ACCUMULATION SO NOW WINTER HEADLINE WARRANTED AT THIS TIME. HEAVY RAINFALL FORECASTED WILL CAUSE RISES IN AREA RIVERS. ALREADY HAVE ESF OUT SO WILL KEEP THAT GOING. FLASH FLOOD GUIDANCE LOOKS HIGH ENOUGH...AND STORMS SHOULD BE MOVING FAST ENOUGH...THAT FLASH FLOOD WATCH DOES NOT SEEM NECESSARY AT THIS TIME. REMAINDER OF THE FORECAST THROUGH WED NIGHT WILL BE DRY AS HIGH PRSS PUSHES INTO THE AREA AND SLIDES EAST. ANOTHER FRONT WILL DROP THROUGH THE AREA WEDNESDAY BUT WILL BE DRY AS MOISTURE SHOULD BE CUTOFF FROM THE SYSTEM. TEMPS WILL WARM TONIGHT BUT REMAINED FAIRLY STEADY GIVEN ALL THE PCPN...CLOUDS AND COLD AIR ADVECTION TOMORROW. COOLER TEMPS TOMORROW NIGHT...BUT WARMING BACK UP AS HIGH PRSS DOMINATES THE WEATHER FOR MID WEEK. LONG TERM...THURSDAY THROUGH SUNDAY ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA LATER IN THE WEEK AND MODELS HAVE BEGUN TO SLOW DOWN THE ONSET OF THE PCPN. PCPN COULD ALSO LINGER LITTLE LONGER THAN PREVIOUS MODEL RUNS SUGGESTED. SO WILL HAVE CHC PCPN FOR FRI THROUGH SATURDAY...WITH CONTINUED CHANCE IN THE SOUTHEAST FOR SAT NIGHT. TEMPS SHOULD REMAIN WARM THROUGH THE PERIOD...BUT APPEARS ANOTHER SHOT OF COOLER AIR IS IN STORE FOR THE AREA SAT NIGHT AND SUNDAY/ AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR ILZ027-028. &&
Hazardous weather outlook, Feb 27, 3:23 PM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CST SUN FEB 27 2011 ILZ027>031-281200- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 323 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING BY LATE AFTERNOON AND CONTINUING THROUGH THE NIGHT. HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036>038-040>057-061>063-066>068-071>073-281200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN- MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION- 323 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL ILLINOIS AS A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING BY LATE AFTERNOON AND CONTINUING THROUGH THE NIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREATS...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE PRIMARY SEVERE WEATHER THREAT WILL OCCUR BETWEEN 7 PM AND 3 AM. HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 7 PM AND 3 AM TONIGHT. HJS
In the hours before
Local storm report, Feb 27, 8:58 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
858 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL BLOOMINGTON 40.48N 88.97W
02/27/2011 M0.75 INCH MCLEAN IL TRAINED SPOTTER
0856 PM HAIL 1 N NORMAL 40.53N 89.00W
02/27/2011 M1.00 INCH MCLEAN IL TRAINED SPOTTER
0850 PM HAIL 3 SW BLOOMINGTON 40.45N 89.01W
02/27/2011 M0.50 INCH MCLEAN IL NWS EMPLOYEE
&&
KHUETTLLocal storm report, Feb 27, 9:03 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 ESE BLOOMINGTON 40.47N 88.94W
02/27/2011 M0.50 INCH MCLEAN IL TRAINED SPOTTER
&&
KHUETTLLocal storm report, Feb 27, 9:16 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
916 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 S EMDEN 40.28N 89.49W
02/27/2011 M0.88 INCH LOGAN IL TRAINED SPOTTER
0848 PM HAIL 3 NW SHIRLEY 40.45N 89.07W
02/27/2011 M1.75 INCH MCLEAN IL EMERGENCY MNGR
0903 PM HAIL BLOOMINGTON 40.48N 88.97W
02/27/2011 M0.75 INCH MCLEAN IL MESONET
0857 PM HAIL 3 NE BLOOMINGTON 40.51N 88.93W
02/27/2011 M0.50 INCH MCLEAN IL MESONET
0900 PM HAIL 3 NE NORMAL 40.55N 88.96W
02/27/2011 M0.88 INCH MCLEAN IL NWS EMPLOYEE
&&
KHUETTLLocal storm report, Feb 27, 9:19 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 SE MURRAYVILLE 39.57N 90.24W
02/27/2011 MORGAN IL EMERGENCY MNGR
TREES DOWN ACROSS US 267 JUST NORTH OF WHITLOCK ROAD
&&
KHUETTLSpecial weather statement, Feb 27, 9:19 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CST SUN FEB 27 2011
ILZ054>057-061>063-280400-
CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
919 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ALERT FOR COLES...DOUGLAS...EASTERN SHELBY...
EDGAR...NORTHERN CLARK...NORTHERN CUMBERLAND AND SOUTHEASTERN
MOULTRIE COUNTIES UNTIL 1000 PM CST...
AT 915 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
WINDSOR TO 6 MILES EAST OF KANSAS...MOVING NORTHEAST AT 75 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR...MOULTRIE AND
SHELBY COUNTIES...INCLUDING THE CITIES OF WINDSOR...MATTOON...
ASHMORE...CHARLESTON...LERNA...KANSAS...DENNISON...PARIS...VERMILION
AND ALLENVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3942 8755 3924 8885 3987 8840 3987 8753
3969 8752
TIME...MOT...LOC 0319Z 232DEG 63KT 3943 8861 3958 8776
GEELHARTLocal storm report, Feb 27, 9:34 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
934 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 3 S MATTOON 39.43N 88.37W
02/27/2011 M0.75 INCH COLES IL TRAINED SPOTTER
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:52 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 38 min |
| Feb 27, 7:19 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 41 min |
| Feb 27, 7:40 PM CST | Special Weather Statement | ILX | Mason, Menard, Tazewell | 50 min |
| Feb 27, 7:56 PM CST | Special Weather Statement | ILX | Peoria, Tazewell | 49 min |
| Feb 27, 8:14 PM CST | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 31 min |
| Feb 27, 8:25 PM CST | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 35 min |
| Feb 27, 8:30 PM CST | Special Weather Statement | ILX | Christian, Moultrie, Shelby | 30 min |
| Feb 27, 8:33 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 32 min |
| Feb 27, 8:42 PM CST | Special Weather Statement | ILX | Morgan, Scott | 33 min |
| Feb 27, 8:44 PM CST | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| Feb 27, 8:45 PM CST | Freezing Rain Advisory | ILX | Knox, Stark | 5 hr |
| Feb 27, 9:17 PM CST | Severe Thunderstorm Warning | ILX | Christian, Logan, Menard, Sangamon | 28 min |
| Feb 27, 9:19 PM CST | Special Weather Statement | ILX | Coles, Douglas, Edgar | 41 min |
| Feb 27, 9:47 PM CST | Special Weather Statement | ILX | DeWitt, Logan, McLean, Macon, Moultrie, Piatt | 43 min |
| Feb 27, 10:11 PM CST | Special Weather Statement | ILX | Lawrence | 34 min |
| Feb 27, 10:43 PM CST | Special Weather Statement | ILX | Crawford, Lawrence | 47 min |
| Feb 27, 11:02 PM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 16 days |
| Feb 27, 11:04 PM CST | Special Weather Statement | ILX | Cass, Logan, Menard, Morgan, Sangamon | 56 min |
| Feb 28, 12:25 AM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Jasper, Moultrie, Shelby | 44 min |
| Feb 28, 12:29 AM CST | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper, Richland | 61 min |
| Feb 28, 12:59 AM CST | Severe Thunderstorm Warning | ILX | Clark, Edgar | 32 min |
| Feb 28, 1:06 AM CST | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 39 min |
| Feb 28, 1:18 AM CST | Tornado Warning | ILX | Richland | 14 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.